British Lung Foundation
34,834 members42,179 posts

My antibiotics are finishing me off!

My consultant prescribed ethambutol and clarithromycin for my broncheictasis back in April. The brocheictasis was caused by a TB bug and the good news is that my last two sputum samples have been clear of the bug but unfortunately since taking these antibiotics I have experienced one infection after another which has meant numerous courses of GP antibiotics on top, (five since July). My immune system has obviously been destroyed by the consultants antibiotics and I've now stopped taking them. No doubt my consultant will be furious but I can't go on being ill every couple of weeks. Has anyone else been so badly affected by their meds?

8 Replies
oldestnewest

So sorry to hear of your struggles. I have infections about 2 weeks following a course of antibiotics, so I empathise with how draining this all is. I personally can't tolerate Clarithromycin. I feel it is important that you email you consultant or contact his secretary and ask her for an earier appointment. S/he may just have a solution, a change of plan wich will suit you, rather than going it alone.

I wish you well.

Love cx

6 likes
Reply

Cofdrop knows, and is right. Try to see your consultant.

Yes, I've had these frequent infections and it's exhausting. You could try probiotics. You could try Vitamin D3 which is supposed to help reduce the number of chest infections.

Good luck,

Sue x

.

2 likes
Reply

Two good replies so far Ravenswing so hope they have helped somewhat. Take care and hope things improve very soon. Xxxx

Reply

I have had bad times with meds and immunty.

Lack of vitamin D opens door to tb

You need to ask doctor about IGM injections to help restore immunty

Reply

That's really interesting. I've taken colloidal silver on several occasions as it's supposed to help with clearing the slime around pathogens( Psuedomonas) to allow antibiotics to penetrate. Do you know how much you should take and how often by any chance Nikolai?

Reply

Colloidal silver - please google and read what reputable medical websites such as medscape or mayo or WebMD report before you nebulize it.

1 like
Reply

mayo clinic thinks that colloidal silver does nothing for you and may be harmful....please read what they say...I'm debating whether to use it as well....

Reply

I am on antibiotic prophylactus and rescue abs with infections which seem to be pretty constant. Only IVs seem to settle me for a few months then the cycle starts again. Surely if you stop your antibiotics you will end up really ill in hospital? That's what happened to me in the summer. I have COPD mac and broncheictasis and colonised with Pseudomonas which seems to be the main problem.

Reply

You may also like...